Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 166, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 6, 2019, 6:22 PM CDT for DeWitt County, Lavaca County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2019, 6:22 PM CDT (23:22 UTC)
- Expired
- Jun 6, 2019, 7:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties DeWitt County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 116 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:41 PM CDT | TSTM WND DMG | 4 S Shiner, TX | TREES BLOWN DOWN ON SH95 BETWEEN SHINER AND YOAKUM. TIME OF EVENT ESTIMATED WITH RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
624
WUUS54 KEWX 062322
SVREWX
TXC123-285-070015-
/O.NEW.KEWX.SV.W.0166.190606T2322Z-190607T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
622 PM CDT Thu Jun 6 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern DeWitt County in south central Texas...
Southern Lavaca County in south central Texas...
* Until 715 PM CDT.
* At 622 PM CDT, a severe thunderstorm was located near Yoakum,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Yoakum, Hallettsville, Shiner, Speaks, Ezzell, Worthing, Koerth,
Terryville, Mount Olive, Mont, Sweet Home and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2906 9694 2910 9697 2908 9701 2928 9727
2946 9714 2929 9662
TIME...MOT...LOC 2322Z 294DEG 17KT 2933 9712
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
842
WWUS54 KEWX 062338
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
638 PM CDT Thu Jun 6 2019
TXC123-285-070015-
/O.CON.KEWX.SV.W.0166.000000T0000Z-190607T0015Z/
DeWitt TX-Lavaca TX-
638 PM CDT Thu Jun 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL DEWITT AND SOUTHERN LAVACA COUNTIES...
At 638 PM CDT, a severe thunderstorm was located near Ezzell, or 8
miles east of Yoakum, moving east at 25 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Hallettsville, Speaks, Ezzell, Koerth, Terryville, Mont, Hope and
Sweet Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2906 9694 2910 9697 2908 9701 2921 9716
2941 9702 2929 9662
TIME...MOT...LOC 2338Z 290DEG 23KT 2929 9701
HAIL...1.25IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:39 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 6, 2:39 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 239 PM CDT Thu Jun 6 2019 .SHORT TERM (Tonight through Friday Night)... Convection has develop across the Hill Country this afternoon as convective inhibition eroded and convective temperatures where reached. The convection has developed in a weak low level convergent zone. This activity is expected to move east into portions of the I-35 corridor between San Antonio and Austin through the remainder of the afternoon and early evening, then east of the I-35 corridor mid evening. Forecast soundings indicate steep mid level lapse rates of around 7 degC/km yielding SBCAPE and MLCAPE values in excess of 3000 J/kg. Inverted V sounding also evident, indicating DCAPE values of around 1300 J/kg. Deep layer shear values, of nearly 40kts will be present. So initially supercellular mode will continue across the Hill Country and into the I-35 corridor. Over time cold-pool development may lead to development of a broken complex east of I-35 and I-37, with the severe wind threat becoming the main issue this evening. A Severe Thunderstorm Watch has been issued for portions of the Hill Country and along and east of I-35 through 10 PM. In terms of flash flooding potential, the overall quick speed of the system should mitigate widespread concerns. Nevertheless, isolated heavier downpours could lead to very localized flash flooding concerns. Convection should move east and south of the area overnight. Warm and dry conditions are forecast for Friday. && .LONG TERM (Saturday through Thursday)... A ridge will build over South Central Texas over the weekend leading to very warm temperatures. Temperatures in the mid and upper 90s are forecast over the Hill Country and Central Texas, upper 90s to 102 around the San Antonio metro and southeast, and 100 to 107 along the Rio Grande. With recent rainfall, near surface moisture will keep heat index values elevated, into Heat Advisory criteria for several locations. A Heat Advisory will likely be needed for a portion of the area. A trough moving through the Central Plains Sunday night into Monday will weaken the ridge from the north. This will allow a cold front to enter the region, bringing a chance of showers and thunderstorms and cooler temperatures. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 93 72 96 75 / 20 0 0 0 0 Austin Bergstrom Intl Airport 71 94 71 95 73 / 20 - 0 0 0 New Braunfels Muni Airport 71 96 71 97 74 / 20 0 0 0 0 Burnet Muni Airport 68 91 69 95 74 / 10 0 0 0 0 Del Rio Intl Airport 72 100 75 102 78 / 0 0 0 0 0 Georgetown Muni Airport 69 92 69 95 73 / 20 - 0 0 0 Hondo Muni Airport 70 101 73 101 75 / 0 0 0 0 0 San Marcos Muni Airport 70 96 71 97 73 / 20 - 0 0 0 La Grange - Fayette Regional 74 95 72 96 74 / 20 10 0 0 0 San Antonio Intl Airport 74 98 74 98 77 / 20 0 0 0 0 Stinson Muni Airport 75 98 75 100 77 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...17 Short-Term/Long-Term...Runyen Public Service/Data Collection...33
Hazardous weather outlook, Jun 6, 2:42 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 242 PM CDT Thu Jun 6 2019 TXZ171>173-183>194-202>209-217>225-228-071945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 242 PM CDT Thu Jun 6 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. There is currently a slight to enhanced risk for scattered severe storms this afternoon through the early evening across the Hill Country and along and east of the I-35 corridor. Quarter to golfball sized hail and damaging winds gusts in excess of 60 mph will be the main threats with any severe storms. A Severe Thunderstorm Watch has been issued through 10 PM this evening. Also, isolated pockets of heavy rainfall leading to localized flash flooding will be possible from the stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hot and humid conditions are expected over the area Friday through Sunday. Heat indices are forecast to reach 105 to 110 degrees across many areas Saturday and Sunday, with slightly lower values expected over the Hill Country. A heat advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed this afternoon.
In the hours before
Local storm report, Jun 6, 6:00 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 1 NW OLMOS PARK 29.49N 98.50W
06/06/2019 M1.00 INCH BEXAR TX UTILITY COMPANY
QUARTER SIZED HAIL MEASURED AT SAN PEDRO AND
BASSE.
&&
CVPLocal storm report, Jun 6, 6:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL ALAMO HEIGHTS 29.48N 98.47W
06/06/2019 E1.00 INCH BEXAR TX PUBLIC
&&
CVPLocal storm report, Jun 6, 6:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 1 NE SAN ANTONIO 29.44N 98.48W
06/06/2019 M1.00 INCH BEXAR TX BROADCAST MEDIA
QUARTER SIZED HAIL ON N ST. MARYS STREET
JUST SOUTH OF IH35.
&&
CVPSpecial weather statement, Jun 6, 6:07 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
607 PM CDT Thu Jun 6 2019
TXZ206>208-062345-
Guadalupe TX-Comal TX-Caldwell TX-
607 PM CDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...CENTRAL
GUADALUPE AND SOUTHEASTERN COMAL COUNTIES UNTIL 645 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Clara, or near Cibolo, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
New Braunfels, Schertz, Seguin, Cibolo, Universal City, Garden Ridge,
McQueeney, Marion, Kingsbury, Santa Clara, Staples, Fentress,
Geronimo, Zorn, Nolte, Zipp, Stairtown, Freiheit, Solms and Gruene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2952 9774 2955 9823 2956 9824 2955 9825
2955 9828 2956 9829 2977 9827 2979 9801
2976 9800 2980 9795 2982 9772
TIME...MOT...LOC 2307Z 273DEG 28KT 2964 9819Local storm report, Jun 6, 6:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL SAN ANTONIO 29.42N 98.50W
06/06/2019 M1.00 INCH BEXAR TX TRAINED SPOTTER
QUARTER SIZED HAIL IN DOWNTOWN SAN ANTONIO.
&&
CVPLocal storm report, Jun 6, 6:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
616 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 2 W OLMOS PARK 29.47N 98.52W
06/06/2019 M1.00 INCH BEXAR TX BROADCAST MEDIA
MEDIA RELAYED REPORT OF QUARTER SIZED HAIL
IN LOS ANGELES HEIGHTS. TIME OF EVENT
ESTIMATED WITH RADAR.
&&
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:03 AM CDT | Special Weather Statement | EWX | Llano | 42 min |
| Jun 6, 1:04 AM CDT | Special Weather Statement | EWX | Gillespie | 41 min |
| Jun 6, 1:09 AM CDT | Special Weather Statement | EWX | Burnet, Llano | 51 min |
| Jun 6, 1:20 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 40 min |
| Jun 6, 1:40 AM CDT | Special Weather Statement | EWX | Dimmit | 35 min |
| Jun 6, 1:57 AM CDT | Special Weather Statement | EWX | Comal, Hays, Kendall, Travis | 48 min |
| Jun 6, 2:14 AM CDT | Special Weather Statement | EWX | Bandera | 46 min |
| Jun 6, 12:57 PM CDT | Special Weather Statement | EWX | Kendall | 48 min |
| Jun 6, 1:35 PM CDT | Special Weather Statement | EWX | Kendall | 40 min |
| Jun 6, 1:42 PM CDT | Special Weather Statement | EWX | Kendall | 48 min |
| Jun 6, 1:45 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 60 min |
| Jun 6, 2:13 PM CDT | Special Weather Statement | EWX | Kendall | 47 min |
| Jun 6, 2:29 PM CDT | Special Weather Statement | EWX | Travis | 46 min |
| Jun 6, 2:38 PM CDT | Special Weather Statement | EWX | Blanco | 52 min |
| Jun 6, 2:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 56 min |
| Jun 6, 3:05 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
| Jun 6, 3:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 65 min |
| Jun 6, 3:29 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Jun 6, 3:38 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 67 min |
| Jun 6, 3:45 PM CDT | Special Weather Statement | EWX | Comal | 45 min |
| Jun 6, 3:50 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
| Jun 6, 3:51 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 54 min |
| Jun 6, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 64 min |
| Jun 6, 4:21 PM CDT | Special Weather Statement | EWX | Guadalupe | 39 min |
| Jun 6, 4:32 PM CDT | Special Weather Statement | EWX | Travis | 43 min |
| Jun 6, 4:42 PM CDT | Special Weather Statement | EWX | Fayette | 48 min |
| Jun 6, 4:45 PM CDT | Special Weather Statement | EWX | Comal | 45 min |
| Jun 6, 4:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 15 min |
| Jun 6, 4:59 PM CDT | Special Weather Statement | EWX | Guadalupe | 46 min |
| Jun 6, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 61 min |
| Jun 6, 5:05 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 55 min |
| Jun 6, 5:11 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 19 min |
| Jun 6, 5:23 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 52 min |
| Jun 6, 5:25 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 2 hr |
| Jun 6, 5:30 PM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 45 min |
| Jun 6, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 63 min |
| Jun 6, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe, Karnes, Wilson | 63 min |
| Jun 6, 5:47 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 35 min |
| Jun 6, 6:07 PM CDT | Special Weather Statement | EWX | Guadalupe | 38 min |
| Jun 6, 6:33 PM CDT | Special Weather Statement | EWX | DeWitt | 42 min |
| Jun 6, 6:48 PM CDT | Special Weather Statement | EWX | Bexar | 42 min |
| Jun 6, 6:49 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 26 min |
| Jun 6, 6:58 PM CDT | Special Weather Statement | EWX | DeWitt | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.